Q. How can I manage loose-motions and bad appetite due to curd intake?

Answered by
Dr. Zubin Dev Sharma
and medically reviewed by iCliniq medical review team.
Published on Feb 05, 2019

Hello doctor,

For the past few months, I have been having acidity issues and I have been taking Sompraz 40 mg for the last 1.5 months. Last week I had some sweet curd which did not suit me well and the next day I started having semi-solid loose motions 4 to 5 times a day but had no fever. The next day I started having Oflox OZ but after two days taking the medicine my condition worsened and I had watery stools every one hour. Hence, I stopped the medication and since then I have been better. So, I stopped taking Oflox OZ after two days as the medicine did not suit me. I have been taking regular pro-biotics. However, yesterday, I got my blood tests done and the ESR and HsCRP were elevated. The report has been attached for your reference. My question is my appetite is not great and is it possible that I have to take a softer antibiotic to address the remaining infection if any present in the body. Currently, I have no fever and motions are fine.

Dr. Zubin Dev Sharma

Medical Gastroenterology
#

Hi,

Welcome to icliniq.com.

It is possible that you had some infection after ingestion of curd. And subsequently, you got better. As you are not much symptomatic I would not advise any further empirical antibiotics. You can try tablet Rifaximine 400 mg twice a day after meals for 10 days along with Sompraz that you are taking. Elevated ESR and CRP can have many causes and difficult to ascertain to one cause with limited investigations.

After 10 days see your symptoms and repeat tests, in case they are still elevated, I would suggest you visit a doctor locally to get yourself examined and get tested thoroughly.

Hi doctor,

Thanks a lot. I have a query. Can it be a low-grade stomach infection or parasitic or amoeba? Is Rifaximine an antibiotic? Also for how long can one continue with anti-acid medications such as Sompraz? Also is Sompraz better than Pantocid?

Dr. Zubin Dev Sharma

Medical Gastroenterology
#

Hello,

Welcome back to icliniq.com.

After any GI infections, intestines can remain a bit irritable. Parasites can be an issue and one should deworm once in a year particularly if you eat out a lot. Rifaximine is an antibiotic that selectively works only in GI tract. It works for post-infectious irritability. But do get yourself locally seen and examined. Any medication should be taken under the supervision of a doctor who has examined you. No drug is completely safe and everything has side effects so any medication taken for a long term can cause harm like Sompraz or Pantocid. Short term use is safe, that is, 4 to 6 weeks. Both are equally good.

Also Read Answers From:

Related Questions & Answers


Can Eldopar be used for children?

Query: Hi doctor, My daughter has been experiencing some stomach ache since two hours. She went to the toilet and had loose stool, not exactly watery but loose. She is also complaining of vomiting feeling. Can I give her Eldopar? Is any antibiotic required for stomach infection? I have given her 5 mL of On...  Read Full »

Can Aleve and Goody's powder cause stomach upset?

Query: Hi doctor, I recently had a migraine, so I took two tablets of Aleve. It did not work, so I took Goody's powder, but the pain was still there, so I took another one. The migraine pain has gone, but my stomach seems to be upset.  Read Full »

I have loose motions with fever and body ache. What is the cause?

Query: Hi doctor, I have a fever. When I checked it, it was 100 F. Please help. I am attaching the prescription of the medicines that I take regularly.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.